MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Aneurysm (1708); Insufficient Information (4580); Clinical Endoleak (4843)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation.It is assumed that the devices remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) and a right common iliac artery aneurysm on (b)(6) 2017.A gore (non-endologix) excluder leg was deployed then the afx bifurcated stent graft (bsg) and an unknown afx vela were implanted.This initial procedure is outside the indications for use (off-label) due to the use of adjunctive devices not compatible with the afx system.Reportedly, the afx bsg was possibly forced into the anterior aorta wall and migrated.The distributor did not provide further details.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The device was not returned to endologix for evaluation because the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of the hand drawn procedure planning received by endologix could not confirm the reported aneurysm enlargement, type ia endoleak, migration, and reintervention.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.D4: model number ¿ corrected.D10: therapy dates and concomitant devices ¿ removed gore and afx vela.G3: awareness date ¿ updated.H6: health effect - clinical code ¿ remove 4580.H6: health effect - impact code ¿ remove 4648.H6: health effect - impact code ¿ remove code 4614.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) and a right common iliac artery aneurysm on (b)(6) 2017.A gore (non-endologix) excluder leg was deployed then the afx2 bifurcated stent graft (bsg) and an unknown afx vela were implanted.This initial procedure is outside the indications for use (off-label) due to the use of adjunctive devices not compatible with the afx system.Reportedly, the afx2 bsg was possibly forced into the anterior aorta wall and migrated.The distributor did not provide further details.After the initial procedure, the distributor provided additional information to clarify the event.The patient was treated for an abdominal aortic aneurysm (aaa) and a right common iliac artery aneurysm on (b)(6) 2017 with the implant of an afx bifurcated stent graft.Reportedly, the afx2 bsg was possibly forced into the anterior aorta wall and migrated.In (b)(6) 2022, a computerized tomography scan identified aneurysm enlargement with a type ia endoleak caused by the migration.On (b)(6) 2022, reintervention was completed with the implant of a non-endologix endurant aui stent graft and fem-fem bypass was performed.The patient's current condition is stable.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17302005
Report Number2031527-2023-00177
Device Sequence Number3784982
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)191027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2019
Device Model NumberBA25-100/I16-40
Device Lot Number1605760003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA (LN UNK); GORE EXCLUDER LEG (LN UNK)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown